MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ADMIRAL ACP SYSTEM; TEMPORARY FIXATION PIN,

SEASPINE ORTHOPEDICS CORPORATION ADMIRAL ACP SYSTEM; TEMPORARY FIXATION PIN,
Model Number AP2-100506
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ap2-100506 temporary fixation pin was returned for analysis and is currently under evaluation.Review of qf-10-01 admiral acp system ifu: possible adverse events: bending, disassembly, or fracture of components.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent spinal surgery consisting of seaspine's admiral acp system.During the procedure a temporary fixation pin (ap2100506) was placed into the lower screw hole of the plate.Screws were placed into all other screw holes.Upon removal of the temporary fixation pin it was observed that a significant portion of the pin had broken and remained in bone.The reporter noted that the broken fragment was not retrieved from the surgical site.A new trajectory was drilled and a shortened screw was placed.The reporter noted that no observable injury resulted from the broken fixation pin, however the broken fragment remains in the bone.
 
Additional Manufacturer Narrative
Inspection of the returned fixation pin showed it fractured about 2.5 mm from the screw head.Microscopic examination revealed material compression on one side of the fracture surface, indicating the pin failed under significant bending loads.This suggests the pin likely broke during screw deployment rather than during initial placement or plate positioning.The pin was reportedly placed in an inferior screw hole, and inserting superior screws first could have increased bending stress on the inferior pin.There was no indication the surgeon had difficulty maintaining plate position, further supporting that the fracture occurred after one or more screws were already deployed.Because the break was only noticed at the end of the procedure, multiple screws may have been placed before the fracture occurred.An additional contributing factor may have been hyper-angulated insertion of the fixation pin.While using the screw hole can improve plate stabilization, it also increases trajectory variability, and excessive angulation could have amplified bending moments on the pin, leading to fracture.Review of qf-10-01 admiral acp system ifu: possible adverse events, bending, disassembly, or fracture of components.

Brand Name
ADMIRAL ACP SYSTEM
Common Device Name
TEMPORARY FIXATION PIN,
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad, CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada dr.
carlsbad, CA 92008
MDR Report Key23583989
Report Number3012120772-2025-00061
Device Sequence Number21215657
Product Code LXH
UDI-Device Identifier10889981277109
UDI-Public10889981277109
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2-100506
Device Catalogue NumberAP2-100506
Device Lot NumberTE180389C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown